Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Characterizing topologies by functions


Author: Melvin C. Thornton
Journal: Proc. Amer. Math. Soc. 36 (1972), 613-614
MSC: Primary 54C40
DOI: https://doi.org/10.1090/S0002-9939-1972-0309055-9
MathSciNet review: 0309055
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The multiplicative structure of the idempotents in the semiring of nonnegative lower semicontinuous functions on a large class of spaces determines the topology of the space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C40

Retrieve articles in all journals with MSC: 54C40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0309055-9
Keywords: Lattice of closed sets, semicontinuous functions
Article copyright: © Copyright 1972 American Mathematical Society